Alert archive / Missouri / Flood Watches in 2021
Flood Watch 1, NWS Springfield, MO
NWS Springfield, MO issued this flood watch at Feb 27, 2021, 3:11 AM CST for 6 counties in Missouri. It took effect at Feb 27, 2021, 6:00 PM CST. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Feb 27, 2021, 3:11 AM CST (09:11 UTC)
- In effect from
- Feb 27, 2021, 6:00 PM CST
- Expired
- Feb 28, 2021, 4:28 AM CST
- In force
- 10 hr
- Issued by
- NWS Springfield, MO
- Flood severity
- None
Counties Douglas County, MO, Howell County, MO, Oregon County, MO, Ozark County, MO, Shannon County, MO, Taney County, MO
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 9.2 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 545 m above ground
- 0-6 km bulk shear
- 69 kt
- 0-1 km storm-relative helicity
- 168 m²/s²
- 0-3 km storm-relative helicity
- 225 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
037 WGUS63 KSGF 270911 FFASGF URGENT - IMMEDIATE BROADCAST REQUESTED Flood Watch National Weather Service Springfield MO 311 AM CST Sat Feb 27 2021 ...Flooding Possible Tonight Over South Central Missouri... .Gulf moisture will increase significantly over the area today and tonight. Upper level energy and a cold front will aid in shower and thunderstorm development this evening, with the risk of heavy rain. Rainfall amounts of an inch to inch and a half will be possible over the watch area. This will fall on locations which had a recent snow melt, signficant frost depth and continued lack of Winter vegetation which will all increase the likelihood of runoff flooding, especially in low lying areas. MOZ096>098-104>106-272100- /O.NEW.KSGF.FA.A.0001.210228T0000Z-210228T1500Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Douglas-Howell-Shannon-Taney-Ozark-Oregon- Including the cities of Vanzant, Ava, Goodhope, Rome, Squires, Dogwood, Pomona, Pottersville, Siloam Springs, South Fork, West Plains, White Church, Teresita, Winona, Birch Tree, Montier, Branson, Hollister, Kirbyville, Edgewater Beach, Forsyth, Ozark Beach, Powersite, Wasola, Thayer, Alton, Couch, Greer, Thomasville, and Wilderness 311 AM CST Sat Feb 27 2021 ...FLOOD WATCH IN EFFECT FROM THIS EVENING THROUGH SUNDAY MORNING... The National Weather Service in Springfield has issued a * Flood Watch for portions of south central Missouri and southwest Missouri, including the following areas, in south central Missouri, Howell, Oregon, and Shannon. In southwest Missouri, Douglas, Ozark, and Taney. * From this evening through Sunday morning * Heavy rainfall tonight with amounts of an inch to inch and a half will be possible. Some flooding of low lying areas will be possible. * Flooding of low lying areas and rises in creeks and streams in the area. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flood Watch means there is a potential for flooding based on current forecasts. You should monitor later forecasts and be alert for possible Flood Warnings. Those living in areas prone to flooding should be prepared to take action should flooding develop. && $$ Lindenberg
2 follow-up statements
658 WGUS63 KSGF 271924 FFASGF Flood Watch National Weather Service Springfield MO 124 PM CST Sat Feb 27 2021 ...Flooding Possible Tonight Over South Central Missouri... .Gulf moisture will increase significantly over the area today and tonight. Upper level energy and a cold front will aid in shower and thunderstorm development this evening, with the risk of heavy rain. Rainfall amounts of an inch to inch and a half will be possible over the watch area. This will fall on locations which had a recent snow melt and continued lack of Winter vegetation which will all increase the likelihood of runoff flooding, especially in low lying areas. MOZ096>098-104>106-281500- /O.CON.KSGF.FA.A.0001.210228T0000Z-210228T1500Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Douglas-Howell-Shannon-Taney-Ozark-Oregon- Including the cities of Vanzant, Ava, Goodhope, Rome, Squires, Dogwood, Pomona, Pottersville, Siloam Springs, South Fork, West Plains, White Church, Teresita, Winona, Birch Tree, Montier, Branson, Hollister, Kirbyville, Edgewater Beach, Forsyth, Ozark Beach, Powersite, Wasola, Thayer, Alton, Couch, Greer, Thomasville, and Wilderness 124 PM CST Sat Feb 27 2021 ...FLOOD WATCH REMAINS IN EFFECT FROM 6 PM CST THIS EVENING THROUGH SUNDAY MORNING... The Flood Watch continues for * Portions of south central Missouri and southwest Missouri, including the following areas, in south central Missouri, Howell, Oregon, and Shannon. In southwest Missouri, Douglas, Ozark, and Taney. * From 6 PM CST this evening through Sunday morning * Heavy rainfall tonight with amounts of an inch to inch and a half will be possible. Some flooding of low lying areas will be possible. * Flooding of low lying areas and rises in creeks and streams in the area. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flood Watch means there is a potential for flooding based on current forecasts. You should monitor later forecasts and be alert for possible Flood Warnings. Those living in areas prone to flooding should be prepared to take action should flooding develop. && $$ Wise
386 WGUS63 KSGF 281028 FFASGF Flood Watch National Weather Service Springfield MO 428 AM CST Sun Feb 28 2021 MOZ096>098-104>106-281130- /O.CAN.KSGF.FA.A.0001.000000T0000Z-210228T1500Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Douglas-Howell-Shannon-Taney-Ozark-Oregon- Including the cities of Vanzant, Ava, Goodhope, Rome, Squires, Dogwood, Pomona, Pottersville, Siloam Springs, South Fork, West Plains, White Church, Teresita, Winona, Birch Tree, Montier, Branson, Hollister, Kirbyville, Edgewater Beach, Forsyth, Ozark Beach, Powersite, Wasola, Thayer, Alton, Couch, Greer, Thomasville, and Wilderness 428 AM CST Sun Feb 28 2021 ...FLOOD WATCH IS CANCELLED... The Flood Watch for portions of south central Missouri and southwest Missouri has been cancelled. The back edge of the heavy rain has moved out of the area. Additional showers and thunderstorms will be possible over far south central MO later today as a front moves through. Additional widespread flooding is not expected at this time. $$ Lindenberg
What forecasters said that day
The local office's own words before this flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this flood watch went out at Feb 27, 2:32 AM CST, 39 minutes earlier.
Area forecast discussion, Feb 27, 2:32 AM CST, 39 minutes before
Area Forecast Discussion
National Weather Service Springfield MO
232 AM CST Sat Feb 27 2021
.SHORT TERM...(Today and tonight)
Issued at 232 AM CST Sat Feb 27 2021
Looks like a busy short term period. Dense fog is expanding
outside of the CWA as of 2 AM and should beging to expand into
southeast Kansas and western MO shortly, continuing into the
morning hours Saturday. Broad southwest to northeast upper jet
energy from the southern plains into the Great Lakes region early
this morning, with another jet streak diving southeast on the
western periphery of a developing upper trough. This is expected
to aid in the development of a surface low in the high plains with
increasing surface winds and low level warm and moisture advection
as the pressure gradient tightens across the plains and
Mississippi valley. The fog should dissipate by mid to late
morning over the area. Gusty southerly winds are expected today as
this pressure gradient increases. Low level warm advection will
aid in warming us back into the mid 50s to mid 60s across the area
today.
Combination of Pacific moisture aloft from the southwest and Gulf
moisture in the low levels from the south will bring PW values
over the southern 2 tiers of counties into the 1.25 to 1.40" range
this evening/tonight. Climatologically speaking, this is above the
90th percentile for PW values at this time of year. Low level jet
will strengthen tonight and aid in the lift across the area,
especially over southern MO. A cold front will also approach from
the west and move through the area overnight. There is some
elevated instability and some decent shear, although the best
shear will be below the temperature inversion. We do have a
marginal risk for some hail with storms that develop over far
southern MO tonight. The main risk appears to be with heavy
rainfall though. With the abnormally high PW values for this time
of year combined with recent snow melt, frost depth and lack of
vegetation in late February, we will likely be going with a flood
watch tonight, mainly along and south of a Branson to Ava to
Eminence line. We do have forecast QPF values of an inch to inch
and a half over these areas. Temperatures tonight will be warm
enough for all rain with readings from around 40 in the western
CWA to around 50 in the east.
.LONG TERM...(Sunday through Friday)
Issued at 232 AM CST Sat Feb 27 2021
We do have low end pops continuing through Sunday behind the front
as some upper energy moves across the area. QPF amounts look
pretty low at this time with any residual rain. Temperatures on
Sunday will range from the low 50s in the northwest CWA to the mid
60s in the southeast.
Things start to become more dicey in the forecast beyond
Sunday/Monday time frame with split flow developing in the lower
48 and differences in timing/strength with the upper level
features. So confidence in much of the longer term period is
pretty low right now. Both GFS/ECMWF operational models bring a
closed system eastward across the southern Rockies and potentially
some precipitation by the later portions of the work week.
Temperatures look to be near or above our climatological normals
for this time of year through the remainder of the long term
period.
&&
.AVIATION...(For the 06Z TAFS through 06Z Saturday night)
Issued at 1105 PM CST Fri Feb 26 2021
Fog will diminish for a time tonight before increasing late in the
night into Saturday morning. Attention then turns to potential for
showers and perhaps some thunderstorms late in the TAF period. The
best chance for showers and storms will be at KBBG.
&&
.SGF WATCHES/WARNINGS/ADVISORIES...
MO...Dense Fog Advisory until 9 AM CST this morning for MOZ066-077-
082-088>097-101>105.
KS...Dense Fog Advisory until 9 AM CST this morning for KSZ073-097-
101.
&&
SHORT TERM...Lindenberg
LONG TERM...Lindenberg
AVIATION...TitusHazardous weather outlook, Feb 26, 2:58 PM CST, 12 hours 13 minutes before
Hazardous Weather Outlook National Weather Service Springfield MO 258 PM CST Fri Feb 26 2021 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-272100- Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon- St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas- Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton- Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone- Taney-Ozark-Oregon- 258 PM CST Fri Feb 26 2021 This Hazardous Weather Outlook is for portions of southeast Kansas, central Missouri, east central Missouri, south central Missouri, southwest Missouri, and west central Missouri. .DAY ONE...This Afternoon and Tonight. Weather hazards expected... Elevated fog risk. DISCUSSION... Areas of fog will develop from late this afternoon into tonight across the Missouri Ozarks and southeast Kansas. Locally dense fog is possible, especially along the I-49 corridor and across south- central Missouri. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Areas of fog will persist into early Saturday morning. Showers and thunderstorms will then develop around sunset on Saturday evening across far southern Missouri. This activity will then shift north and east across most of the area Saturday evening. Cloud to ground lightning will be the main potential hazard with thunderstorms. A few storms may also produce small hail on Saturday night. The rain will then end from northwest to southeast on Sunday. Total rainfall amounts of one to one and a half inches are expected generally south of an Eminence to Gainesville line. This could lead to a limited flooding risk of low water crossings which commonly flood. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && More detailed information can be accessed at: http://www.weather.gov/sgf/sitrep This product in graphical format...along with other weather... hydrological and climate information...at http://www.weather.gov/sgf Schaumann
The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 26, 8:34 PM CST | Dense Fog Advisory | SGF | Barry, Barton, Benton, Cedar, Christian, Dade and 19 more | 12 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.